Also what should be expected if medication is stopped cold turkey?
Fortunately, Prozac is one of the slower antidepressants to leave the body taking about two weeks. As the medicine decreases you may feel some light headedness, diarrhea, headache, especially since you are at a higher dose. Would be best to taper off the medication slowly overtime so to avoid any discomfort.
Why would you want to do this "cold turkey?" I assume you're under a Dr's care and can discuss alternatives. Are you troubled by side effects?
I think you would find it to be an extremely uncomfortable experience to suddenly discontinue this drug and it could be very dangerous as well.
You could feel worse than you did before starting the med-return of sévère depression, mood swings, anger, hopelessness, insomnia, fatige, confused thoughts.
Please don't discontinue it with out médical supervision. Let us know more about what's bothering you. There are many knowledgable people here who can help.
This is an old question but I thought I would tell my experience of going off 80mg of prozac cold turkey. I was in the hospital when this happened to me. I wasn't having any trouble with it they just wanted to change my antidepressant. The dr took me off it cold turkey and I was miserable! The other drs on the team said I should be weaned off of it but the main dr said it wasn't necessary. I got out of the hospital as quickly as I could and called my own doctor who immediately put me back on it and started to wean me slowly off of it. It goes a lot better if you go slowly. You don't feel the side effects as much. Just thought I would give my experience. All drs aren't the same either.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Sep 2012 • 6 answers
Withdrawal - I have stopped norco cold turkey after 3 years of taking them. This is my first day off
Posted 16 Jan 2013 • 4 answers
Posted 24 Jan 2013 • 3 answers
Posted 17 May 2013 • 1 answer
Posted 6 Mar 2015 • 3 answers